Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 60, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 7, 2012, 4:17 AM CDT. It took effect at Oct 8, 2012, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 4:17 AM CDT (09:17 UTC)
- In effect from
- Oct 8, 2012, 7:00 AM CDT
- Expired
- Oct 9, 2012, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
887 WHUS73 KGRB 070917 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 417 AM CDT SUN OCT 7 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO TUESDAY... .A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP ON MONDAY AND TUESDAY. GUSTS MAY APPROACH GALE FORCE AT TIMES... ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT. LMZ521-522-541>543-071730- /O.NEW.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 417 AM CDT SUN OCT 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 PM CDT TUESDAY. * SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KTS...WITH GUSTS NEAR 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 4 TO 7 FEET ON THE BAY AND 6 TO 10 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
2 follow-up statements
980 WHUS73 KGRB 071505 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 AM CDT SUN OCT 7 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO TUESDAY... .A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP ON MONDAY AND TUESDAY. GUSTS MAY APPROACH GALE FORCE AT TIMES... ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT. LMZ521-522-541>543-072315- /O.CON.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1005 AM CDT SUN OCT 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 4 PM CDT TUESDAY... * SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KTS...WITH GUSTS NEAR 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 4 TO 7 FEET ON THE BAY AND 6 TO 10 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS73 KGRB 072050 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT SUN OCT 7 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO TUESDAY... .A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP ON MONDAY AND TUESDAY. GALE FORCE GUSTS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT ON LAKE MICHIGAN. LMZ541>543-080500- /O.UPG.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/ /O.NEW.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 350 PM CDT SUN OCT 7 2012 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO AROUND 40 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 8 TO 12 FEET BY MONDAY EVENING. HIGH WAVES WILL CONTINUE THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-080500- /O.EXT.KGRB.SC.Y.0060.121008T1200Z-121009T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 350 PM CDT SUN OCT 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY... * SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 4 TO 7 FEET MONDAY AFTERNOON. HIGH WAVES WILL CONTINUE MONDAY NIGHT...THEN SLOWLY SUBSIDE TUESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 10:45 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 6, 10:45 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT SAT OCT 6 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TNGT AND SUNDAY. MAIN FCST CHALLENGE TO BE ON CLOUD TRENDS AND TEMPS TNGT AS A VERY CHILLY AIR MASS SETTLES OVER THE REGION. THE 19Z MSAS SFC ANALYSIS SHOWED A COUPLE OF TROFS ROTATING SWD THRU THE GREAT LAKES REGION. A PREDOMINANT NW FLOW ALOFT WAS BRINGING UNSEASONABLE COOL AIR OVER THE WARMER WATERS OF THE GREAT LAKES WHICH WAS PRODUCING LAKE EFFECT RAIN/SNOW SHOWERS TO PARTS OF NRN WI AND MI. FARTHER WEST...AN AREA OF HI PRES WAS SITUATED OVER THE NRN/CNTRL PLAINS. VSBL SATL IMAGERY SHOWED A PLETHORA OF LOW CLOUDS ACROSS THE ENTIRE STATE OF WI. LOW CLOUDS WL BE TOUGH TO BREAK UP INITIALLY TNGT AS A WEAK SHORTWAVE TROF SWINGS THRU WI...BUT THE APPROACH OF WEAK HI PRES AND SOME DRIER AIR SHOULD GRADUALLY DECREASE THE CLOUDS OVRNGT. WINDS ARE ALSO FCST TO DIMINISH THRU THE NGT AND WITH 8H TEMPS STILL AROUND -6C...A COLD NGT IS ON TAP WITH A FEW UPR TEENS NORTH... MID TO UPR 20S CNTRL/E-CNTRL AND UPR 20S TO LWR 30S NEAR LK MI. PREVIOUS FCST ISSUED A FREEZE WARNING FOR E-CNTRL WI WHERE HEADLINES ARE STILL IN EFFECT. THIS WARNING LOOKS VALID AND MAKE NO CHANGES TO THIS HEADLINE. ONLY REAL QUESTION REMAINS DOOR COUNTY WHERE ENUF WIND AND WARMER WATERS OF THE BAY/LAKE OFFER SOME PROTECTION FROM THE COLD. BELIEVE THAT INTERIOR SECTIONS OF THE COUNTY MAY BE FAR ENUF AWAY FROM WATER TO ALLOW TEMPS TO FALL INTO THE LWR 30S...THUS HAVE ISSUED A FROST ADVY FOR DOOR COUNTY UNTIL 13Z SUNDAY. THIS HI PRES SHIFTS SEWD TOWARD TO OHIO RIVER VALLEY ON SUNDAY AND THIS WL ALLOW FOR WINDS TO BACK SW DURING THE DAY. WAA IS RATHER WEAK AND WITH A COLD START TO THE DAY...DO NOT EXPECT MUCH OF A TEMPERATURE RECOVERY. IN ADDITION...MDLS ARE BRINGING A SWATH OF MID/HI CLOUDS INTO NE WI WHICH WOULD PUT A CRIMP INTO THE DIURNAL RISE IN TEMPERATURES. LOOK FOR MAX TEMPS TO GENERALLY RANGE FROM 45 TO 50 DEGS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. A BROAD UPPER LEVEL TROUGH IS FORECAST TO BE OVER THE CENTRAL AND EASTERN CONUS DURING THE PERIOD. COLDER THAN NORMAL TEMPERATURES WITH PERIODS OF WINDY CONDITIONS ASSOCIATED WITH SEVERAL CLIPPER TYPE SYSTEMS WILL BE THE PRIMARY WEATHER EVENTS FOR THE NEW WORK WEEK. WAA PATTERN STARTS UP AGAIN LATE SUNDAY NIGHT AHEAD OF THE FIRST CLIPPER SYSTEM WHICH AFFECTS THE GREAT LAKES REGION MONDAY AND TUESDAY. THE SURFACE LOW IS PROGGED TO TRACK JUST NORTH OF LAKE SUPERIOR. WITH STRONG WAA SOUTH OF THE LOW ON MONDAY AND POTENTIAL MIXING...WINDY CONDITIONS ARE ON TAP AGAIN...WITH A POSSIBLE WIND HEADLINE NEEDED FOR MOST OR PART OF THE FORECAST AREA. DUE TO THE DRY AIR MASS IN PLACE LITTLE OR NO PCPN ANTICIPATED. MODELS ATTEMPT TO GENERATE SOME PCPN ALONG THE COLD FRONT PASSAGE MONDAY NIGHT...SO WILL HANG ONTO THE CHC POPS MONDAY NIGHT INTO TUESDAY. A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE GREAT LAKES WEDNESDAY INTO WEDNESDAY EVENING. COLD NORTH TO NORTHWEST WINDS MAY AID IN LINGERING A FEW INSTABILITY LAKE SUPERIOR SHOWERS ACROSS THE FAR NORTH WEDNESDAY MORNING. A SECOND CLIPPER SYSTEM VERY SIMILAR TO THE FIRST IS PROGGED TO TRACK OVER LATER IN THE WEEK...MAINLY THURSDAY INTO THE FRIDAY MORNING PERIOD. AGAIN THIS SYSTEM APPEARS MOISTURE STARVED WITH WINDY CONDITIONS AGAIN LIKELY THE MAIN WEATHER ELEMENT OF CONCERN. MUCH COLDER AIR IS EXPECTED TO FILTER INTO THE REGION BEHIND THIS SECOND CLIPPER TO AGAIN PRODUCE LAKE SUPERIOR SNOW SHOWERS LATER THURSDAY NIGHT INTO EARLY FRIDAY. HIGH PRESSURE AGAIN PASSES OVER BY LATER FRIDAY INTO EARLY SATURDAY. LONGER TERM MODELS ARE POINTING TO A PATTERN CHANGE LATER NEXT WEEKEND WITH THE GULF OPENING UP BRIEFLY AHEAD OF A SOUTHWEST ORIGIN SYSTEM TO TRACK TOWARD THE REGION. LATEST GFS BEGINS TO TRACK THIS SYSTEM INTO THE AREA SATURDAY...WITH THE LATEST ECMWF ALSO SPEEDING UP AND BRINGING THE SYSTEM IN SATURDAY AS WELL. && .AVIATION...FOR 06Z TAF ISSUANCE. CLDS STILL HANGING TOUGH. WL AGAIN DELAY THE CLEARING WITH THE UPCOMING TAF ISSUANCE. LOOKING FARTHER INTO THE FUTURE...WL PROBABLY NEED LLWS IN THE TAFS TOMORROW NGT...BUT NOT UNTIL AFTER 06Z SO WON/T BE ADDING IT WITH THIS ISSUANCE. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM CDT SUNDAY FOR WIZ038>040-048>050. FROST ADVISORY UNTIL 8 AM CDT SUNDAY FOR WIZ022. &&
Hazardous weather outlook, Oct 6, 3:03 PM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT SAT OCT 6 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 303 PM CDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE FOX VALLEY AND LAKESHORE COUNTIES LATE TONIGHT. A FROST ADVISORY HAS BEEN ISSUED FOR DOOR COUNTY FOR LATE TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT FROM MONDAY INTO TUESDAY. A GALE WATCH HAS BEEN POSTED FOR MONDAY INTO TUESDAY. AK/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:50 PM CDT | Gale Warning | GRB | 39 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.